Symmetry Breaking Bifurcations of Chaotic Attractors

P.J. Aston, M. Dellnitz, International Journal of Bifurcation and Chaos (1995) 1643–1676.

Download
No fulltext has been uploaded.
Journal Article | Published | English
Author
;
Abstract
<jats:p> In an array of coupled oscillators, synchronous chaos may occur in the sense that all the oscillators behave identically although the corresponding motion is chaotic. When a parameter is varied this fully symmetric dynamical state can lose its stability, and the main purpose of this paper is to investigate which type of dynamical behavior is expected to be observed once the loss of stability has occurred. The essential tool is a classification of Lyapunov exponents based on the symmetry of the underlying problem. This classification is crucial in the derivation of the analytical results but it also allows an efficient computation of the dominant Lyapunov exponent associated with each symmetry type. We show how these dominant exponents determine the stability of invariant sets possessing various instantaneous symmetries, and this leads to the idea of symmetry breaking bifurcations of chaotic attractors. Finally, the results and ideas are illustrated for several systems of coupled oscillators. </jats:p>
Publishing Year
Journal Title
International Journal of Bifurcation and Chaos
Page
1643-1676
LibreCat-ID

Cite this

Aston PJ, Dellnitz M. Symmetry Breaking Bifurcations of Chaotic Attractors. International Journal of Bifurcation and Chaos. 1995:1643-1676. doi:10.1142/s021812749500123x
Aston, P. J., & Dellnitz, M. (1995). Symmetry Breaking Bifurcations of Chaotic Attractors. International Journal of Bifurcation and Chaos, 1643–1676. https://doi.org/10.1142/s021812749500123x
@article{Aston_Dellnitz_1995, title={Symmetry Breaking Bifurcations of Chaotic Attractors}, DOI={10.1142/s021812749500123x}, journal={International Journal of Bifurcation and Chaos}, author={Aston, Philip J. and Dellnitz, Michael}, year={1995}, pages={1643–1676} }
Aston, Philip J., and Michael Dellnitz. “Symmetry Breaking Bifurcations of Chaotic Attractors.” International Journal of Bifurcation and Chaos, 1995, 1643–76. https://doi.org/10.1142/s021812749500123x.
P. J. Aston and M. Dellnitz, “Symmetry Breaking Bifurcations of Chaotic Attractors,” International Journal of Bifurcation and Chaos, pp. 1643–1676, 1995.
Aston, Philip J., and Michael Dellnitz. “Symmetry Breaking Bifurcations of Chaotic Attractors.” International Journal of Bifurcation and Chaos, 1995, pp. 1643–76, doi:10.1142/s021812749500123x.

Export

Marked Publications

Open Data LibreCat

Search this title in

Google Scholar